I was in the hospital for a week and then sent home, where a nurse came and my husband and daughter had to give me shots.
Gradually I got better it took quite some time to build myself up. I lost all my strength and some of my hearing and memory.
In August 2011 I had a urine infection and the doctor gave me some medicine ,which I didn't take, because it said that I shouldn’t be out in the sun and I had reservations at beach and there was no way to stay out of the sun. I had already been on medication for a week and then the doctor gave me new medication, and I didn't notice that what he gave me was different. The night before we were coming home I took one of the new pills and on the way home I asked my girls “do I look like I have blotches?” and they didn't think so.
Well I had been home a short time, and I don't even remember what happened, but woke up in the hospital. I was so sick – I could not breathe because they had given me so many antibiotics that it was laying on my lungs, so I had to take medicine for that which made me go to bathroom and I could not hardly get up.
I was in the hospital on my 70th birthday and actually I woke up then. I was in there for eight days, they would not let me go home because they could not find out what kind of meningitis I had, they kept letting the test grow.
I came home with a home nurse and my husband and daughter taking care of my shots and so forth. It has been a long haul and I have a thing like electricity that goes through my body and more loss of memory. Ever since I had it the first time I sometimes have the shakes during the night and it scares and takes a lot out of me.
I went to the doctor last week and he finally gave me the shot but said it is only good for one kind of meningitis. My daughter and the doctor seem to think that I am allergic to sulphur but I am not convinced. I never found out what I had and while I was in there for the meningitis I have now come down with a sinus infection from someone in the doctor’s office, so I am praying that I don't get it again...